72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Periods and Tamoxifen

2 REPLIES 2
biscuit64
Member

Re: Periods and Tamoxifen

I had a period in Oct 2010 which was when I started my chemo. I never took one again until 2012 (lasted 10 days) took another one in 2013 and again lasted about 10 days. Both were very heavy and very painful. I am on tamoxifen and will be 51 next week. Dr sent me for scans on both occasions. I have got up this morning with severe cramp and bleeding. I dont know if this is normal either. Another trip to doctor again for me. Been on tamoxifen for 4yrs now. If anyone can let me know if this is normal I would be grateful. Thank you.

lucy12
Member

Re: Periods and Tamoxifen

Hi Scooby

 

I'm not sure anything is 'normal' on tamoxifen.

 

I didn't have chemo and my periods stopped when I started tamoxifen. But after 6 months, they started up again, much more painful than ever. I mentioned it to my BCN who requested I have an urgent referral to gynae for a scan. I was seen within two weeks and given the all clear - they gynaecologist said she sees so many women with abnormal bleeding while on tamoxifen but you should always get it checked out.

 

Hope that helps to reassure that it's probably fine but also that you should get it checked asap to put your mind at rest properly.

 

Lucy x

 

 

ScoobyGirl
Member

Periods and Tamoxifen

Hello, I am wondering if this is normal. I had chemo in 2009, had a period in November of that year and then two in 2010, January and November. I haven't had once since (4 years and 3 months), I am still on Tamoxifen. I started bleeding yesterday, not very heavy but the pain I am experiencing is chronic. I've had pain on and off for the past couple of weeks but as I am under stress at work put it down to my IBS. Has anyone else experienced anything similar?